Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 232, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 12, 2001, 1:20 PM CDT for Rankin County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2001, 1:20 PM CDT (18:20 UTC)
- Expired
- May 12, 2001, 1:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 121820 SVRJAN MSC121-121845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 145 PM CDT * AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF BRANDON...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL WAS REPORTED IN BRANDON AT 118 PM. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL RANKIN COUNTY HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. LAT...LON 3206 8979 3231 8993 3223 9012 3206 9003 C
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:10 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 12, 10:10 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT SAT MAY 12 2001 NOT MUCH GOING ON ALONG...RIGHT NOW. BEST MOISTURE CONVERGENCE AHEAD OF APPROACHING COLD FRONT AT 15Z LOOKS TO BE WELL WEST OF HERE TOWARDS SHREVEPORT. A FEW TSTORMS ONGOING OVER FAR EAST TX SOUTH OF THIS BULLSEYE AS ONE WOULD EXPECT. ACROSS OUR AREA....PLENTY OF ONGOING INSOLATION LENDING TO AN AXIS OF -4 LI/S FROM VICKSBURG...TO JACKSON...TO COLUMBUS AS DEW PTS REMAIN WELL INTO THE 60S. GOOD INSOLATION/DESTABILIZATION EXPECTED THIS AFTERNOON WILL COINCIDE WITH SOME WEAK FRONTAL CONVERGENCE TO POP A FEW STORMS. FEEL CURRENT 20-30 POPS FOR THIS AFTERNOON LOOKS VERY REASON5ABLE AND FORESEE NO MAJOR CHANGES TO ONGOING FORECAST. WILL DO AN UPDATE HOWEVER TO REMOVE TEMPORAL WORDING. .JAN... MS...NONE. LA...NONE. AR...NONE. /05
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 36 min |
| May 12, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 42 min |
| May 12, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 35 min |
| May 12, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 27 min |
| May 12, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 23 min |
| May 12, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 49 min |
| May 12, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 45 min |
| May 12, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 29 min |
| May 12, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 39 min |
| May 12, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 35 min |
| May 12, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 32 min |
| May 12, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| May 12, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 43 min |
| May 12, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| May 12, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 37 min |
| May 12, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 45 min |
| May 12, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 48 min |
| May 12, 3:19 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 41 min |
| May 12, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| May 12, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
| May 12, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| May 12, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| May 12, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 42 min |
| May 12, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
| May 12, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.